Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 276, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2022, 6:01 PM EDT for Muscogee County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 6:01 PM EDT (22:01 UTC)
- Expired
- Aug 7, 2022, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 74 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WUUS52 KFFC 072201
SVRFFC
GAC215-072230-
/O.NEW.KFFC.SV.W.0276.220807T2201Z-220807T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
601 PM EDT Sun Aug 7 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Muscogee County in west central Georgia...
* Until 630 PM EDT.
* At 600 PM EDT, a severe thunderstorm was located over Green Island
Hills, or near Columbus, moving west at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbus, Bibb City, Saint Marys Hills, Edgewood, Highland Park,
Laurel Hills, Green Island Hills, Kenwood, Vista Terrace, Avondale,
Columbus Metropolitan Airport and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3261 8503 3260 8494 3246 8488 3243 8497
3244 8497 3245 8499 3246 8500 3252 8500
3256 8504 3258 8507 3261 8508
TIME...MOT...LOC 2200Z 077DEG 7KT 3254 8498
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$1 follow-up statement
034
WWUS52 KFFC 072223
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
623 PM EDT Sun Aug 7 2022
GAC215-072233-
/O.EXP.KFFC.SV.W.0276.000000T0000Z-220807T2230Z/
Muscogee GA-
623 PM EDT Sun Aug 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MUSCOGEE COUNTY
WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3261 8503 3260 8494 3246 8488 3243 8497
3244 8497 3245 8499 3246 8500 3252 8500
3256 8504 3258 8507 3261 8508
TIME...MOT...LOC 2223Z 077DEG 7KT 3253 8501
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:46 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 3:46 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Sun Aug 7 2022 .SHORT TERM /Rest of today through Monday Night/... Another day where a morning low level stratus deck could have delayed destabilization and convective triggering across portions of the area, though differential heating along the edges could also focus development. Given how yesterday trended, will not back down on the chance/likely pops and some may have to be raised into the evening. Some strong and isolated severe intensity possible like yesterday with strong/damaging winds, frequent lightning and heavy rainfall. Keeping potential for another low stratus deck and patchy fog tomorrow morning, then again a very similar setup for shower/storm development as we stay in the enhanced deep moisture on the western side of the Bermuda high, which looks to dampen some. Should still be in the high PWAT airmass (near 2") along with decent SBCAPE of 2500+ J/kg. Expecting same general threats of strong to damaging winds, frequent lightning and locally heavy rainfall for some strong storms and a few possible severe. Monday max temps could be a few degrees below climo given aforementioned moisture/precip with highs mainly reaching the mid 80s to low 90s. Baker && .LONG TERM /Tuesday through Sunday/... No significant changes were made to the long term forecast. Relatively weak flow and ample moisture through the atmospheric column will be the rule Tuesday and Wednesday. As a result, scattered to numerous diurnally-driven showers and storms are expected both days. The GFS and ECMWF ensembles continue to depict an upper-level pattern change Thursday into Friday as a ridge builds across the western two-thirds of the country while a trough dips across the East Coast states. This synoptic setup will translate to a FROPA across the CWA Thursday into Friday, which warrants nearly area-wide likely PoPs on Thursday. It appears that the front could have the momentum/upper-level support to make it through the majority of the CWA given the signal in the ensembles for a fairly deep trough. Expect to see diurnally-driven showers and storms Friday, Saturday, and Sunday with the bulk of convection focused in the vicinity of the front (which will likely stall somewhere across central Georgia). A few strong to severe storms will be possible each day with damaging wind gusts, frequent lightning, hail, and locally heavy rainfall all potential threats. Storms that are particularly efficient rainfall producers and/or slow movers could lead to flash flooding, especially in urbanized areas with impervious surfaces and in areas that have increased top-soil moisture from previous rainfall. Rainfall totals up to 0.50" are forecast across much of the CWA through the long term period. Totals of 1.00" to 1.25" are forecast across the higher elevations of north Georgia where orographic uplift could enhance rainfall. Martin && .AVIATION... 18Z Update... Initial VFR conditions with mainly cu field 3500-4500 ft and some showers and thunderstorms developing near some sites. Have tempo groups for TSRA, 4SM and VRB gusts this afternoon that could be extended into the evening. Another morning low stratus deck is possible to bring IFR or lower cigs to the sites and some MVFR or IFR VSBYs are possible too. Could have similar TSRA coverage again Monday so have prob30 groups 18-00z. Initial winds have been mainly light and VRB, then overnight look to be calm at most sites. Winds then look to shift to SW for Monday by about 15z at 3-6 kts. //ATL Confidence...18Z Update... Low on wind direction this afternoon/evening. Medium on TSRA coverage today and low cigs for Monday morning. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 71 90 / 20 60 50 60 Atlanta 73 87 71 90 / 20 60 50 70 Blairsville 66 83 66 84 / 20 60 50 80 Cartersville 71 88 70 88 / 20 60 50 70 Columbus 73 90 72 93 / 30 60 50 50 Gainesville 71 86 70 88 / 20 60 50 70 Macon 72 91 71 93 / 30 60 40 50 Rome 73 91 72 91 / 20 60 50 70 Peachtree City 71 87 69 91 / 20 60 50 60 Vidalia 72 91 73 94 / 20 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Martin AVIATION...Baker
Hazardous weather outlook, Aug 7, 11:16 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1116 AM EDT Sun Aug 7 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1116 AM EDT Sun Aug 7 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong and a few isolated severe storms cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall.. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 7, 4:40 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT Sun Aug 7 2022
GAZ110>112-072115-
Wheeler GA-Telfair GA-Montgomery GA-
440 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern
Telfair, southeastern Wheeler and south central Montgomery Counties
through 515 PM EDT...
At 440 PM EDT, a strong thunderstorm was over Lumber City, or 7 miles
northwest of Hazlehurst, moving southwest at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumber City and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3180 8287 3204 8271 3199 8249 3195 8251
3196 8253 3196 8257 3193 8259 3194 8260
3192 8265 3192 8268 3190 8269 3190 8270
3186 8276 3185 8279 3184 8279 3181 8282
3182 8284 3180 8285
TIME...MOT...LOC 2040Z 025DEG 13KT 3195 8268
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:10 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 6, 8:11 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Aug 6, 8:17 PM EDT | Special Weather Statement | FFC | Monroe | 28 min |
| Aug 6, 8:27 PM EDT | Special Weather Statement | FFC | Walton | 48 min |
| Aug 6, 8:32 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 43 min |
| Aug 6, 8:34 PM EDT | Special Weather Statement | FFC | Newton | 26 min |
| Aug 6, 8:41 PM EDT | Special Weather Statement | FFC | DeKalb | 49 min |
| Aug 6, 9:06 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 39 min |
| Aug 6, 9:32 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 43 min |
| Aug 6, 9:35 PM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Aug 6, 9:39 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 36 min |
| Aug 6, 10:15 PM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Aug 6, 10:37 PM EDT | Special Weather Statement | FFC | Fayette | 23 min |
| Aug 6, 10:51 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Henry | 3 hr |
| Aug 6, 11:04 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Aug 6, 11:44 PM EDT | Flash Flood Warning | FFC | Catoosa, Fannin, Murray, Whitfield | 3 hr |
| Aug 7, 4:40 PM EDT | Special Weather Statement | FFC | Jeff Davis | 35 min |
| Aug 7, 6:09 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 7, 7:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Aug 7, 7:21 PM EDT | Special Weather Statement | FFC | Bibb | 39 min |
| Aug 7, 7:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Aug 7, 7:25 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Aug 7, 7:53 PM EDT | Special Weather Statement | FFC | Crawford | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.